Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Grand Rapids, MI

April 18, 2013Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 18, 2013, 11:12 AM EDT for Ottawa County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 11:12 AM EDT (15:12 UTC)
Expired
Apr 18, 2013, 12:00 PM EDT
In force
48 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 10:06 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS53 KGRR 181512
SVRGRR
MIC139-181600-
/O.NEW.KGRR.SV.W.0003.130418T1512Z-130418T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL NOON EDT

* AT 1111 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  BEECHWOOD...AND MOVING NORTHEAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRISP AND NEW HOLLAND AROUND 1120 AM EDT.
  NORTH BLENDON AROUND 1125 AM EDT.
  COOPERSVILLE AND DENNISON AROUND 1130 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PORT SHELDON...OLIVE CENTER...
ALLENDALE...LAMONT...EASTMANVILLE...MARNE...CONKLIN AND CHESTER TWP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4276 8621 4297 8623 4311 8627
TIME...MOT...LOC 1512Z 219DEG 63KT 4279 8622

HAIL...<.75IN
WIND...60MPH

$$

MJS
2 follow-up statements
851 
WWUS53 KGRR 181522
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EDT THU APR 18 2013

MIC139-181600-
/O.CON.KGRR.SV.W.0003.000000T0000Z-130418T1600Z/
OTTAWA MI-
1122 AM EDT THU APR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL NOON EDT...

AT 1120 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
HOLLAND...AND MOVING NORTHEAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND VALLEY AND TALLMADGE AROUND 1130 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EASTMANVILLE...LAMONT...
MARNE...CONKLIN AND CHESTER TWP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4276 8621 4297 8623 4311 8627
TIME...MOT...LOC 1522Z 221DEG 64KT 4289 8603

HAIL...<.75IN
WIND...60MPH

$$

93
219 
WWUS53 KGRR 181543 RRA
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 AM EDT THU APR 18 2013

MIC139-181554-
/O.CAN.KGRR.SV.W.0003.000000T0000Z-130418T1600Z/
OTTAWA MI-
1143 AM EDT THU APR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4312 8591 4321 8591 4320 8579 4277 8578
      4276 8621 4297 8623 4311 8627
TIME...MOT...LOC 1544Z 221DEG 64KT 4319 8568

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 7:50 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 18, 7:50 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 AM EDT THU APR 18 2013

.SYNOPSIS...
ISSUED AT 330 AM EDT THU APR 18 2013

A STRENGTHENING LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL
BRING RAIN AND THUNDERSTORMS TODAY. THERE IS A CHANCE OF SEVERE
WEATHER TODAY PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND FLOODING IS ALSO POSSIBLE TODAY THROUGH TONIGHT
INTO FRIDAY MORNING. BEHIND THE COLD FRONT FRIDAY TEMPERATURES WILL
HOLD STEADY OR FALL CHANGING RAIN SHOWERS TO SNOW SHOWERS BY
EVENING. COOL AND DRY WEATHER IS EXPECTED THIS WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON)
ISSUED AT 330 AM EDT THU APR 18 2013

OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE SVR WX
POTENTIAL FOR TODAY THROUGH THIS EVENING. THERE ARE ALSO SIGNIFICANT
HYDROLOGICAL CONCERNS (PLEASE REF HYDRO SECTION BELOW FOR THOSE
SPECIFICS).

KGRR/RGNL RADAR TRENDS SHOW RAIN AND SCATTERED THUNDERSTORMS IN
PROGRESS ACROSS MUCH OF OUR AREA EARLY THIS MORNING THAT WILL
CONTINUE IN PROGRESS THROUGH DAYBREAK INTO MID MORNING. THIS IS
ELEVATED ACTIVITY NORTH OF THE WARM FRONT. NO SEVERE WX IS EXPECTED
EARLY TO MID MORNING BUT STRONGEST STORMS MAY CONTAIN SMALL HAIL AND
HEAVY RAINFALL.

A CONSENSUS OF LATEST 00Z SHORT RANGE GUIDANCE CONTINUES TO SUGGEST
POTENTIAL FOR SEVERE WX LATER TODAY... PARTICULARLY THIS AFTERNOON AND
EARLY EVENING. THIS AS A STRENGTHENING LOW PRESSURE TRACKS NE TO
NEAR MKE BY 00Z THIS EVE.

IT DOES SEEM OVERALL GUIDANCE CONSENSUS DOES NOT SHOW AS MUCH
INSTABILITY AS EARLIER MODEL RUNS DID... NOW GENERALLY SHOWING SB
CAPES MAY ONLY REACH 500-1000 J/KG THIS AFTN. EVEN SO THIS IS
CERTAINLY SUFFICIENT ENOUGH/COMPENSATED FOR TO GET SEVERE WX WHEN
COMBINED WITH ROBUST DEEP LAYER SHEAR VALUES AND STRONG UPPER
DYNAMICS AND VERY STRONG WINDS ALOFT ALONG WITH STRONG LLJ.

LATEST SPC SREF (041721Z RUN) CRAVEN BROOKS SIG SVR PARAMETER
SUGGESTS AREAS FROM IN/OH FURTHER SOUTH WOULD BE THE GREATEST
CONCERN FOR SIG SVR LATER TODAY. ON THE OTHER HAND IT IS NOTED THAT
THE SUPERCELL COMPOSITE PARAMETER RAMPS UP SIGNIFICANTLY OVER OUR
AREA THIS AFTN AND THE SIG TOR FCST PARAMETER DOES REACH 1-2 BY THIS
AFTN/EARLY EVE. SO THE OVERALL SETUP STILL LOOKS FAVORABLE FOR
POTENTIAL SEVERE WX MAINLY THIS AFTN/EARLY EVE.

IN ADDITION THE SVR WX THREAT MAY COME SOONER RATHER THAN LATER WITH
00Z 4KM WRF-NMM SIM Z GUIDANCE SHOWING POTENTIAL FOR A SQUALL LINE
TO COME ONSHORE SHORTLY AFTER NOON TODAY AND THEN SWEEP ACROSS OUR
ENTIRE FCST AREA FROM AROUND 1 PM THROUGH 4 PM THIS AFTERNOON. THIS
NOTION IS SUPPORTED BY THE 4KM NSSL-WRF SIM Z GUIDANCE AS WELL.

ALTHOUGH WE WILL STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS IN
THE LATE AFTN/EVE TOO... THE HIGHER RES GUIDANCE SUGGESTS THE
GREATER SVR WX THREAT THIS EVE MAY BE MAINLY SOUTH OF OUR AREA FROM
IN/OH SOUTHWARD WHERE THERE WILL BE GREATER INSTABILITY. OUR SVR WX
THREAT SHOULD BE OVER BY 06Z TONIGHT (AND PROBABLY SEVERAL HOURS
SOONER) WHEN THE COLD FRONT WILL BE CLEARING OUR EASTERN FCST AREA.

IT COULD POTENTIALLY BECOME QUITE WINDY BY LATE MORNING/THIS AFTN
ALSO WITH MIXING LAYER HEIGHT POTENTIALLY REACHING 50-55 KTS IN
BUFKIT X-SECTIONS. SO SFC WIND GUSTS COULD POTENTIALLY REACH
ADVISORY CRITERIA... BUT THIS IS LARGELY CONTINGENT ON EXTENT OF
SUN/CLEARING BY LATE MORNING/THIS AFTN.

IR SAT TRENDS SHOW EXTENSIVE CLOUD COVER ACROSS NORTHERN IN/IL
THOUGH AND SO WE HAVE SIGNIFICANT DOUBTS ABOUT WHETHER DEEPER MIXING
INTO THE 45-55 KT RANGE WILL REALLY OCCUR. THEREFORE WILL HOLD OFF
ON A WIND ADVISORY GIVEN THIS SCENARIO AND GREATER SEVERE
WX/FLOODING CONCERNS AND UNCERTAINTY REGARDING HOW MUCH CLEARING WE
WILL REALLY OCCUR. THIS WILL ALSO BE MONITORED BY THE DAY SHIFT.

VERY STRONG WINDS ARE EXPECTED BEHIND THIS SYSTEM FRIDAY AND WE MAY
NEED A WIND ADVISORY OR EVEN WARNING HEADLINE TO COVER THE WINDS FOR
TOMORROW WITH A VERY TIGHT PRESSURE GRADIENT OVER OUR FCST AREA AND
WSW FLOW CAA. RAIN SHOWERS FRIDAY WILL BECOME MIXED WITH/CHANGE TO
LIGHT SNOW SHOWERS BY FRI AFTN/EVE. ANY ACCUMULATIONS WOULD BE VERY
LIGHT (UNDER AN INCH).

TRANQUIL BUT VERY COOL WX WILL FINALLY RETURN FOR SATURDAY AS HIGH
PRESSURE BUILDS IN.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT THU APR 18 2013

ANOTHER BOUT OF HEAVY RAIN IS POSSIBLE NEXT WEEK AS THE SAME GENERAL
FLOW REGIME CONTINUES. SOME LIGHT SHOWERS COULD ARRIVE AS EARLY AS
MONDAY AS RETURN FLOW WAA BEGINS ON THE BACKSIDE OF THE DEPARTING
SFC HIGH. MOISTURE IS LIMITED HOWEVER AND THE MAIN SHOW IS EXPECTED
TO ARRIVE TUESDAY AS NEXT LONGWAVE TROUGH GOES NEGATIVE TILT AND SFC
LOW TRACKS ACROSS LOWER MICHIGAN.

THIS LOOKS LIKE A POSSIBLE REPLAY OF THE PAST TWO WEEKS HEAVY RAIN
EVENTS. GULF IS ONCE AGAIN WIDE OPEN. THE ECMWF IS ABOUT 12 HOURS
SLOWER THAN THE GFS...AND THIS SEEMS THE WAY TO GO GIVEN THE HISTORY
OF THE LAST TWO EVENTS. THIS MEANS THE BEST CHANCE FOR RAIN WILL BE
LATE TUESDAY INTO TUESDAY NIGHT. YET ANOTHER SHOT OF COLD AIR SURGES
IN BEHIND THE LOW WITH LEFTOVER RAIN AND SNOW SHOWERS BY LATE
WEDNESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 750 AM EDT THU APR 18 2013

HEAVY RAIN AND THUNDERSTORMS WILL BRING IFR CONDITIONS FROM MKG TO
LAN THIS MORNING WHILE MVFR TO VFR WILL BE ACROSS JXN TO AZO. A
LINE OF THUNDERSTORMS IS EXPECTED TO BRING IFR ALONG WITH
POTENTIAL FOR HAIL AND WIND GUSTS OVER 50 KNOTS THIS AFTERNOON.
THE BEST CHANCE FOR THE HIGH WINDS WILL BE FROM AZO TO JXN BY 18Z.
THE STORMS SHOULD MOVE OUT BY THIS EVENING WITH LEFTOVER SHOWERS
AND GENERALLY MVFR CONDITIONS TONIGHT.

&&

.MARINE...
ISSUED AT 330 AM EDT THU APR 18 2013

A GALE WARNING IS IN EFFECT FROM 8 AM THIS MORNING THROUGH FRIDAY
EVENING AS WINDS INCREASE TO GALE FORCE TODAY AND REMAIN AT GALE
FORCE THROUGH FRIDAY. WAVE HEIGHTS WILL RAMP UP SIGNIFICANTLY
PARTICULARLY ON FRIDAY WHEN COLD AIR ADVECTION WILL OCCUR AND WINDS
WILL VEER TO THE WSW BY THEN.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT THU APR 18 2013

THERE CONTINUES TO BE POTENTIAL FOR SIGNIFICANT FLOODING WITH MORE
HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH TONIGHT WHEN AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED. GIVEN THAT THE GROUND
IS SATURATED THIS SORT OF RAINFALL COULD CAUSE SIGNIFICANT FLOODING
PROBLEMS. THEREFORE THE FLOOD WATCH REMAINS IN EFFECT.

21 RIVER SITES ARE NOW UNDER A FLOOD WARNING WITH A FLOOD ADVISORY
IN EFFECT FOR 4 SITES AND THERE IS POTENTIAL FOR RECORD OR NEAR
RECORD FLOODING AT SOME OF THE RIVER SITES. THIS IS CONTINGENT
LARGELY ON HOW MUCH ADDITIONAL RAINFALL IMPACTS OUR FCST AREA TODAY
THROUGH TONIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...GALE WARNING UNTIL 8 PM EDT FRIDAY FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Apr 18, 5:24 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
524 AM EDT THU APR 18 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
524 AM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS EXPECTED TO WORSEN AS HEAVY RAINS CONTINUE. A LINE OF
STRONG TO SEVERE THUNDERSTORMS IS ALSO POSSIBLE THIS AFTERNOON OR
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH ALONG WITH LARGE HAIL.

THE STORMS WILL BE MOVING FROM WEST TO EAST ABOUT 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON OR EVENING.

LMZ844>849-190930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
524 AM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS...LARGE HAIL AND
FREQUENT LIGHTNING ARE POSSIBLE THIS AFTERNOON.

SOUTHEAST GALES TO 35 KNOTS WILL DEVELOP BY THIS EVENING AND POSE
A HAZARD TO MARINERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST GALES TO 35 KNOTS AND WAVES BUILDING TO 5 TO 8 FEET WILL
POSE A HAZARD TO MARINERS FRIDAY AND FRIDAY NIGHT.

OSTUNO

In the hours before

Local storm report, Apr 18, 8:38 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     HEAVY RAIN       1 NNE HOPKINS           42.64N 85.76W
04/18/2013  M4.04 INCH       ALLEGAN            MI   TRAINED SPOTTER

            THIS IS A 24 HOUR TOTAL FROM 7AM WEDNESDAY TO 7 AM
            THURSDAY. WATER OVER THE ROAD AT 22ND AND 130TH AVENUE.
            FIRST TIME THIS AREA HAS FLOODED SINCE SUMMER 1997.

&&

OSTUNO
Local storm report, Apr 18, 10:59 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 E MIDDLEVILLE         42.71N 85.44W
04/18/2013  M2.74 INCH       BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 18, 11:01 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 E PLAINWELL           42.45N 85.54W
04/18/2013  M2.62 INCH       BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 18, 11:02 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 E PLAINWELL           42.45N 85.54W
04/18/2013  M2.62 INCH       BARRY              MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 18, 11:03 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1103 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       2 NE BATH               42.84N 84.42W
04/18/2013  M1.05 INCH       CLINTON            MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Apr 18, 11:04 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 WSW DEWITT            42.83N 84.60W
04/18/2013  M1.58 INCH       CLINTON            MI   COCORAHS

            THIS WAS A 24 HOUR TOTAL.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:38 PM EDTRiver Flood WarningGRRIonia6 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKent8 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKent7 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKent8 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRIonia62 hr
Apr 17, 9:38 PM EDTRiver Flood WarningGRRBarry6 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKent6 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKent4 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRMason55 hr
Apr 17, 9:38 PM EDTRiver Flood WarningGRROsceola5 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRGratiot5 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRIngham5 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRClinton62 hr
Apr 17, 9:38 PM EDTRiver Flood WarningGRRAllegan4 days
Apr 17, 9:38 PM EDTRiver Flood WarningGRRKalamazoo72 hr
Apr 17, 9:38 PM EDTRiver Flood WarningGRRMuskegon48 hr
Apr 17, 9:38 PM EDTRiver Flood WarningGRRMecosta24 hr
Apr 17, 9:55 PM EDTRiver Flood AdvisoryGRRIngham48 hr
Apr 17, 9:55 PM EDTRiver Flood AdvisoryGRRIngham5 days
Apr 17, 9:55 PM EDTRiver Flood AdvisoryGRRCalhoun6 days
Apr 17, 9:55 PM EDTRiver Flood AdvisoryGRRIngham38 hr
Apr 18, 12:54 AM EDTSpecial Weather StatementGRRAllegan, Barry, Kalamazoo, Van Buren96 min
Apr 18, 1:12 AM EDTAreal Flood AdvisoryGRRKalamazoo, Van Buren6 hr
Apr 18, 3:59 AM EDTAreal Flood AdvisoryGRRAllegan6 hr
Apr 18, 4:50 AM EDTAreal Flood AdvisoryGRRIonia, Kent6 hr
Apr 18, 5:11 AM EDTAreal Flood WarningGRRAllegan, Barry, Ionia, Kent, Montcalm, Ottawa and 1 more3 days
Apr 18, 5:38 AM EDTAreal Flood WarningGRRClinton, Gratiot3 days
Apr 18, 7:17 AM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia, Montcalm58 min
Apr 18, 7:34 AM EDTAreal Flood AdvisoryGRRIsabella, Mecosta, Muskegon, Newaygo3 days
Apr 18, 9:05 AM EDTSpecial Marine WarningGRR85 min
Apr 18, 10:01 AM EDTSevere Thunderstorm WarningGRRAllegan, Muskegon, Ottawa59 min
Apr 18, 10:41 AM EDTSpecial Marine WarningGRR49 min
Apr 18, 10:52 AM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren53 min
Apr 18, 11:08 AM EDTSpecial Marine WarningGRR37 min
Apr 18, 12:38 PM EDTRiver Flood WarningGRRJackson24 hr
Apr 18, 1:05 PM EDTRiver Flood AdvisoryGRREaton3 days
Apr 18, 1:05 PM EDTRiver Flood AdvisoryGRRIonia47 hr
Apr 18, 1:05 PM EDTRiver Flood AdvisoryGRRKalamazoo9 hr
Apr 18, 1:19 PM EDTSpecial Weather StatementGRRJackson26 min
Apr 18, 2:44 PM EDTMarine Dense Fog AdvisoryGRR7 hr
Apr 18, 3:18 PM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more29 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.